Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The boundary of iterates in
Euclidean growth models


Author: Janko Gravner
Journal: Trans. Amer. Math. Soc. 348 (1996), 4549-4559
MSC (1991): Primary 52A10; Secondary 52A99, 60K35
DOI: https://doi.org/10.1090/S0002-9947-96-01697-2
MathSciNet review: 1370643
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper defines a general Euclidean growth model via a translation invariant, monotone and local transformation on Borel subsets of $\mathbf {R}^2$. The main result gives a geometric condition for the boundary curvature of the iterates to go to 0. Consequences include estimates for the speed of convergence to the asymptotic shape, and a result about survival of Euclidean deterministic forest fires.


References [Enhancements On Off] (What's this?)

  • [Boh] T. Bohman, work in preparation.
  • [DG] R. Durrett, D. Griffeath, Asymptotic behavior of excitable cellular automata, Experimental Math. 2 (1993), 183--208. MR 95e:58095
  • [Dur] R. Durrett, Lecture Notes on Particle Systems and Percolation, Wadsworth&Brooks/
    Cole, 1988. MR 89k:60157
  • [FGG] R. Fisch, J. Gravner, D. Griffeath, Threshold--range scaling for the excitable cellular automata, Statistic and Computing 1 (1991), 23--39.
  • [GG1] J. Gravner, D. Griffeath, Threshold growth dynamics, Trans. Amer. Math. Soc. 340 (1993), 837--870. MR 94b:52006
  • [GG2] J. Gravner, D. Griffeath, First passage times for discrete threshold growth dynamics, submitted to Ann. Prob. (1995).
  • [GG3] J. Gravner, D. Griffeath, Multitype threshold voter model and convergence to Poisson--Voronoi tessellation, preprint (1995).
  • [Gra] J. Gravner, Abstract growth dynamics, unpublished manuscript (1992).
  • [Gri] D. Griffeath, Self-organization of random cellular automata: four snapshots, Probability and Phase Transition (G. Grimmett, ed.), Kluwer, 1994. MR 95b:82051
  • [NP] C. M. Newman, M. S. T. Piza, Divergence of shape fluctuations in two dimensions, Ann. Prob. 23 (1995), 977--1005. CMP 95:17
  • [Pir] G. E. Pires, Threshold Growth Dynamics: a PDE Approach, Ph. D. Thesis, University of Wisconsin, Madison, 1995.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 52A10, 52A99, 60K35

Retrieve articles in all journals with MSC (1991): 52A10, 52A99, 60K35


Additional Information

Janko Gravner
Affiliation: Department of Mathematics, University of California, Davis, California 95616
Email: gravner@feller.ucdavis.edu

DOI: https://doi.org/10.1090/S0002-9947-96-01697-2
Keywords: Growth dynamics, curvature, deterministic forest fire
Received by editor(s): July 14, 1995
Additional Notes: This research was partially supported by the research grant J1-6157-0101-94 from the Republic of Slovenia’s Ministry of Science
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society